Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Quasi-optimal estimates for finite element approximations using Orlicz norms

Author: Ricardo G. Durรกn
Journal: Math. Comp. 49 (1987), 17-23
MSC: Primary 65N30
MathSciNet review: 890251
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the approximation by linear finite elements of the solution of the Dirichlet problem $ - \Delta u = f$. We obtain a relation between the error in the infinite norm and the error in some Orlicz spaces. As a consequence, we get quasi-optimal uniform estimates when u has second derivatives in the Orlicz space associated with the exponential function. This estimate contains, in particular, the case where f belongs to $ {L^\infty }$ and the boundary of the domain is regular. We also show that optimal order estimates are valid for the error in this Orlicz space provided that u be regular enough.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30

Retrieve articles in all journals with MSC: 65N30

Additional Information

Article copyright: © Copyright 1987 American Mathematical Society

American Mathematical Society